MAUDE Adverse Event Report: ETHICON INC. EB EXC 5GRN/5WHT 30 2-0 DA SH-2 MP 10PLG; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC 5GRN/5WHT 30 2-0 DA SH-2 MP 10PLG; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number PXX80N
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: did this issue contribute to any patient adverse event? no.Was there any change in the patient¿s post-operative care due to the prolonged procedure? no.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.
 
Event or Problem Description
It was reported that patient underwent a cabg procedure on (b)(6) 2024 and suture was used.The needle released the suture after pulling it through the annulus.There was a french needle that could be used to put it through the sewing ring.The customer noted that there was no lot number on the inside packaging.Surgery was delayed by three minutes.No fragments were generated.No patient harm was reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/7/2024.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.The product received revealed that it was received two open smda packets that pertain to product code pxx80n.This product code is multistrand and requires ten strands double armed per packet.Overall inspection of the returned samples shows that one packaging was received empty.In the second packaging, it was found five white strands double-armed and two green strands double-armed.Additionally it was received one detached needle.Upon visual inspection of the detached needle, the swage and attachment area were noted to be as expected.The barrel hole of the needle was examined with magnification, and no suture remnant was found.The suture was not returned for evaluation.In addition, the needle-suture combinations were visually inspected, and no anomalies or issues related to pull-off were observed during the evaluation.The functional test was performed in one strand using instron equipment and the pull force was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EB EXC 5GRN/5WHT 30 2-0 DA SH-2 MP 10PLG
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19014366
Report Number2210968-2024-03722
Device Sequence Number15494468
Product Code GAT
UDI-Device Identifier10705031462281
UDI-Public10705031462281
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPXX80N
Device Lot NumberTKMBUR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown